Alert archive / Texas / Gale Warnings in 2015

Gale Warning 9, NWS Brownsville, TX

December 26, 2015

NWS Brownsville, TX issued this gale warning at Dec 26, 2015, 3:49 PM CST. It took effect at Dec 26, 2015, 9:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 26, 2015, 3:49 PM CST (21:49 UTC)
In effect from
Dec 26, 2015, 9:00 PM CST
Expired
Dec 27, 2015, 3:00 AM CST
In force
6 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WHUS74 KBRO 262149
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CST SAT DEC 26 2015

...VERY HAZARDOUS WINDS AND SEAS EXPECTED THROUGH SUNDAY NIGHT...

.A DEEPENING LOW PRESSURE SYSTEM OVER TEXAS AND OKLAHOMA THIS
AFTERNOON AND TONIGHT WILL COMBINE WITH HIGH PRESSURE ANCHORED
ACROSS THE GULF OF MEXICO TO PRODUCE STRONG SOUTH WINDS AND 
HAZARDOUS SEAS THIS AFTERNOON CONTINUING INTO EARLY SUNDAY. A
STRONG COLD FRONT WILL THEN SWEEP ACROSS THE WATERS SUNDAY WITH
GALE CONDITIONS LIKELY SUNDAY AFTERNOON INTO SUNDAY NIGHT.

GMZ170-175-270345-
/O.CON.KBRO.SC.Y.0053.000000T0000Z-151227T0300Z/
/O.UPG.KBRO.GL.A.0006.151227T0300Z-151227T0900Z/
/O.NEW.KBRO.GL.W.0009.151227T0300Z-151227T0900Z/
/O.CON.KBRO.SC.Y.0054.151227T0900Z-151227T2100Z/
/O.NEW.KBRO.GL.W.0010.151227T2100Z-151228T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 PM CST SAT DEC 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
SUNDAY...
...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED FROM 3 PM SUNDAY TO
6 AM CST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...THE GULF WINDS WILL INCREASE INTO THE 20 TO 25 KNOT
  RANGE THIS AFTERNOON. THESE SOUTH WINDS WILL INCREASE INTO THE
  25 TO 30 KNOT RANGE LATER TONIGHT INTO EARLY SUNDAY...WITH GALE
  FORCE GUSTS POSSIBLE OVERNIGHT.

* WAVES/SEAS...THE GULF SEAS WILL BUILD TO 7 FEET IN THE GULF BY
  THIS AFTERNOON...AND INTO THE 10 TO 12 FOOT RANGE OR HIGHER
  LATE TONIGHT INTO EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-150-155-270345-
/O.CON.KBRO.SC.Y.0053.000000T0000Z-151227T2100Z/
/O.NEW.KBRO.GL.W.0010.151227T2100Z-151228T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
349 PM CST SAT DEC 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...
...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST MONDAY.

* WINDS...SOUTH WINDS AT 20 TO 30 KNOTS ACROSS THE LAGUNA MADRE
  AND FROM 20 TO 25 KNOTS ACROSS THE LOWER TEXAS GULF WATERS
  TONIGHT INTO EARLY SUNDAY. 

* WAVES/SEAS...THE LAGUNA MADRE WATERS WILL REMAIN ROUGH TO VERY
  ROUGH THIS AFTERNOON AND TONIGHT WITH WAVES BUILDING TO 3 FEET
  IN THE CENTER CHANNEL TONIGHT. THE GULF SEAS WILL BUILD TO 7
  FEET BY THIS AFTERNOON...AND 10 FEET OR HIGHER TONIGHT INTO
  EARLY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$
1 follow-up statement
843 
WHUS74 KBRO 270405
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 PM CST SAT DEC 26 2015

...FREQUENT GALE FORCE GUSTS AND DANGEROUS SEAS EXPECTED THROUGH
SUNDAY NIGHT...

.A DEEPENING LOW PRESSURE SYSTEM WILL MOVE THROUGH SOUTH TEXAS
OVERNIGHT AND COMBINE WITH HIGH PRESSURE ANCHORED ACROSS THE GULF
OF MEXICO TO PRODUCE STRONG SOUTH WINDS AND HAZARDOUS SEAS THROUGH
SUNDAY MORNING. A STRONG COLD FRONT WILL THEN SWEEP ACROSS THE
WATERS SUNDAY AFTERNOON WITH GALE CONDITIONS REDEVELOPING AND
CONTINUING INTO EARLY MONDAY.

GMZ170-175-270900-
/O.CON.KBRO.GL.W.0009.000000T0000Z-151227T0900Z/
/O.CON.KBRO.SC.Y.0054.151227T0900Z-151227T2100Z/
/O.CON.KBRO.GL.W.0010.151227T2100Z-151228T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1005 PM CST SAT DEC 26 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 3 PM CST
SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST
MONDAY...

* WINDS...THROUGH 3 AM SUNDAY: SOUTHERLY WINDS WILL INCREASE TO 25
  KNOTS WITH A FEW GUSTS TO 35 KNOTS. FROM 3 AM SUNDAY THROUGH 3
  PM SUNDAY: SOUTHERLY WINDS WILL CONTINUE AT 20 TO 25 KNOTS WITH
  GUSTS TO 30 KNOTS. AFTER 3 PM SUNDAY: NORTHWEST WINDS WILL
  INCREASE TO 25 TO 30 KNOTS WITH GUSTS 35 TO 40
  KNOTS...CONTINUING THROUGH DAYBREAK MONDAY.OVERNIGHT.

* WAVES/SEAS...BUILDING TO 9 TO 12 FEET OVERNIGHT AND CONTINUING
  THROUGH MIDDAY SUNDAY...THEN BUILDING TO 10 TO 13 FEET LATE
  SUNDAY THROUGH DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ130-132-135-150-155-270900-
/O.CON.KBRO.SC.Y.0053.000000T0000Z-151227T2100Z/
/O.CON.KBRO.GL.W.0010.151227T2100Z-151228T1200Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
1005 PM CST SAT DEC 26 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO 6 AM CST
MONDAY...

* WINDS...SOUTH WINDS AT 20 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...BRIEFLY BECOMING SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO
  25 KNOTS BETWEEN 11 AM AND 2 PM BEFORE SHIFTING NORTHWEST AT 20
  TO 25 KNOTS WITH GUSTS TO 30 KNOTS AFTER 2 PM. NORTHWEST WINDS
  INCREASING TO 25 TO 30 KNOTS WITH GUSTS 35 TO 40 KNOTS LATE
  SUNDAY AFTERNOON THROUGH SUNDAY NIGHT.

* WAVES/SEAS...THE LAGUNA MADRE WATERS WILL REMAIN ROUGH TO VERY
  ROUGH THROUGH THE PERIOD. WAVES CONTINUING UP TO 3 FEET IN THE
  CENTER CHANNEL THROUGH MID MORNING SUNDAY...AND 2 FEET MAINLY ON
  THE EAST SIDE OF THE BAY SUNDAY AFTERNOON AND NIGHT. GULF SEAS
  WILL BUILD TO 9 TO 12 FEET OVERNIGHT THROUGH MID MORNING
  SUNDAY...AND REMAIN BETWEEN 7 AND 12 FEET...HIGHEST NEAR THE 20
  NAUTICAL MILE LINE...LATER SUNDAY THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE OCCURRING...OR
FORECAST TO OCCUR WITHIN THE NEXT 24 TO 36 HOURS. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

52/BSG

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Dec 26, 3:35 PM CST, 14 minutes earlier.

Area forecast discussion, Dec 26, 3:35 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
335 PM CST SAT DEC 26 2015

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...WATER VAPOR IMAGERY
SHOWS A SHARP 500MB TROUGH AXIS OVER THE FOUR CORNER REGION THIS
AFTERNOON. THIS MID LEVEL TROUGH WILL CONTINUE TO DIG SOUTHEAST...
WITH A CLOSED LOW DEVELOPING OVER SOUTHERN ARIZONA...NEW MEXICO
AND NORTHWEST MEXICO TONIGHT...OVER THE BIG BEND REGION SUNDAY
MORNING BEFORE LIFTING EAST AND NORTHEAST THROUGH SUNDAY NIGHT. A
COLD FRONT CURRENTLY EXTENDING FROM NEAR WICHITA FALLS TO ABILENE
TO THE BIG BEND WILL TO MOVE SOUTHEAST THROUGH THE REST OF TODAY
AND TONIGHT. PRESSURE FALLS OVER WEST TEXAS ARE IN RESPONSE TO THE
FRONT AND THE APPROACHING 500MB LOW...WHICH HAVE RESULTED IN THE
STRONG LOW LEVEL WINDS ACROSS THE REGION TODAY. SURFACE
OBSERVATIONS ACROSS THE RIO GRANDE VALLEY CONTINUE TO INDICATE
STRONG SOUTH SOUTHEAST WINDS BETWEEN 25 TO 35 MPH WITH GUSTS NEAR
50 MPH THIS AFTERNOON. THE STRONG SOUTH SOUTHEAST WINDS WILL
SUPPORT A WIND ADVISORY FOR ALL BUT THE UPPER VALLEY THIS
AFTERNOON AND MUCH OF TONIGHT.

WARM AND BREEZY TO WINDY CONDITIONS WILL CONTINUE FOR THE REST OF
THE AFTERNOON. TEMPERATURES WILL RANGE FROM THE MID 80S TO LOWER 90S
THIS AFTERNOON...WHICH IS 10 TO 15 DEGREES ABOVE NORMAL FOR LATE
DECEMBER. THE STRONG SOUTH SOUTHEAST WINDS WILL CONTINUE TONIGHT
WITH POSSIBLE WIND ADVISORY CONDITIONS CONTINUING. LOW TEMPERATURES
WILL RANGE FROM THE MID 60S WEST TO THE MID 70S NEAR THE COAST. VERY
LIMITED MOISTURE AND A FAIRLY DRY SOUTHWEST FLOW OVERHEAD WILL TEND
TO LIMIT INSTABILITY...AND THUS RAIN CHANCES THROUGH TONIGHT.

A COLD FRONT WILL APPROACH AND MOVE INTO THE FAR NORTHERN RANCHLANDS
BY DAYBREAK SUNDAY AND PUSHING TO THE COAST BY NOON. TEMPERATURES
WILL WARM FOR A FEW HOURS SUNDAY MORNING BEFORE THE COLD FRONT
ARRIVES. HIGH TEMPERATURES FOR SUNDAY...UPPER 60S IN THE UPPER
VALLEY AND UPPER 70S IN THE LOWER VALLEY...WILL OCCUR BEFORE THE
COLD FRONT. STEADY THEN FALLING TEMPERATURES WILL OCCUR IN THE WAKE
OF THE FRONT AS COOLER AND DRIER AIR FILTERS INTO THE DEEP SOUTH
TEXAS. TEMPERATURES WILL FALL INTO THE 60S IN THE AFTERNOON THEN
THE 50S BY LATE EVENING. POST FRONTAL WIND ADVISORY CRITERIA WILL BE
POSSIBLE AS STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT.
RAIN CHANCES WILL REMAIN LIMITED...WITH ANY ACTIVITY MAINLY ALONG
THE FRONT AND NEAR THE TO THE COAST.

MUCH COLDER AND DRIER SURGES INTO THE REGION SUNDAY NIGHT. LOW
TEMPERATURES WILL RANGE FROM THE MID 30 ACROSS THE NORTHERN
RANCHLANDS TO THE LOW TO MID 40S NEAR THE COAST UNDER MOSTLY CLOUDY
SKIES. BRISK NORTHWEST WINDS SUNDAY NIGHT WILL PROVIDE FOR A CHILLY
NIGHT ACROSS DEEP SOUTH TEXAS WITH WIND CHILLS IN THE UPPER 20S
ACROSS THE RANCHLANDS TO THE UPPER 30S IN THE VALLEY. WIND CHILLS
EXPECTED TO REMAIN ABOVE WIND CHILL ADVISORY CRITERIA.

.LONG TERM /MONDAY THROUGH SATURDAY/...THE STRONG 500 MB CLOSED
LOW THAT WILL PUSH THE COLD FRONT THROUGH THE REGION SUNDAY WILL
EXIT QUICKLY TO THE NORTHEAST ON MON. FOLLOWING QUICKLY BEHIND
THIS LOW WILL BE ANOTHER STRONG AND OPEN TROUGH AXIS WHICH WILL
PUSH EAST ACROSS THE DESERT SW AND NORTHERN TX TUES AND TUES
NIGHT. A LARGE CLUSTER OF SHORT WAVES WILL THEN DIVE OUT OF
WESTERN CANADA INTO THE NORTHERN AND CENTRAL STATES WHICH WILL
CONTINUE TO CARVE OUT THE BROAD AND FAIRLY DEEP 500 MB TROUGH OVER
MOST OF THE LOWER 48 STATES THROUGHOUT ALL OF THIS UPCOMING WORK
WEEK. THE OPEN TROUGH THAT WILL PASS OVER THE DESERT SW AND
NORTHERN TX WILL PUSH ANOTHER COLD FRONT THROUGH THE RGV ON WED
WHICH WILL MAINTAIN THE GOOD CAA ON THROUGH SAT.

ALTHOUGH THE GFS AND ECMWF 500 MB HEIGHTS ARE IN GENERALLY GOOD
AGREEMENT IN THE BROAD SYNOPTIC PATTERN THROUGH DAY 7...THE
RESULTING MODEL TEMPS AND POPS DIFFER GREATLY BETWEEN THE TWO
MODELS WITH THE ECMWF COMING IN DRIER AND WARMER FROM THURS ON
THROUGH SAT VERSUS THE GFS. THIS IS APPARENTLY DUE TO THE GFS
DEVELOPING MUCH MORE OF A OVERUNNING PCPN FIELD FROM THURS ONWARDS
WITH SOME ASSISTANCE PROVIDED BY SOME POTENTIAL COASTAL SURFACE
TROFFING NEAR THE LOWER TX COASTLINE LATER NEXT WEEK. THE ECMWF
REFLECTS A MUCH DRIER SOLUTION LATER NEXT WEEK WITH MUCH WARMER
TEMPS ACCORDINGLY. FOR NOW WILL LEAN CLOSER TO THE COOLER AND
WETTER GFS SOLUTION BUT WILL NOT BITE OFF TOTALLY ON THE HIGHER
END CHC POPS ADVERTISED BY THE GFS.

OVERALL CONFIDENCE IN THE LONGER RANGE FORECAST WORDING IS ONLY
AVERAGE DUE TO THE MODEL DIFFERENCES AND ALSO DUE TO THE RUN TO
RUN INCONSISTENCIES INDICATED BY THE GFS.

&&

.MARINE...NOW THROUGH SUNDAY NIGHT...A TIGHT PRESSURE GRADIENT ALONG
THE LOWER TEXAS COAST HAS RESULTED IN STRONG WINDS ACROSS THE
COASTAL WATERS THIS AFTERNOON. BUOY042 REPORTED SOUTH-SOUTHEAST
WINDS OF 19 KNOTS WITH GUSTS AROUND 24 KNOTS AND SEAS NEAR 6.6
FEET AT 2 PM. OBSERVATION PLATFORMS ACROSS THE LAGUNA MADRE THIS
AFTERNOON ARE REPORTING SOUTH-SOUTHEAST WINDS OF 20 TO 25 KNOTS
WITH GUSTS NEAR 30 KNOTS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FOR THE COASTAL WATERS FOR THE REST OF THIS AFTERNOON AND EVENING.
MARINE CONDITIONS WILL BECOME MORE ADVERSE BY TONIGHT WITH SOLID
SMALL CRAFT ADVISORY CONDITIONS ACROSS ALL OF THE LOWER TEXAS
COASTAL WATERS. LOOK FOR STRONG SOUTH-SOUTHEAST WINDS OF 25 TO 30
KNOTS WITH GALE FORCE GUSTS AND WAVE HEIGHTS BUILDING TO 8 TO 10
FEET OFFSHORE TONIGHT. ALSO BASED ON THE LATEST MODEL DATA...THE
MORNING SOUNDING...VAD PROFILE AND UPSTREAM SURFACE
OBSERVATIONS...HAVE DECIDED UPGRADE THE PREVIOUS GALE WATCH TO A
GALE WARNING FOR THE OFFSHORE GULF WATERS 20-60NM OUT BETWEEN 9 PM
TONIGHT TO 3 AM SUNDAY. OTHERWISE...MARINE CONDITIONS WILL IMPROVE
VERY SLIGHTLY SUNDAY MORNING BEFORE THE ONSET OF VERY STRONG
NORTHWEST WINDS BY SUNDAY AFTERNOON DUE TO THE PASSAGE OF A COLD
FRONT. ALSO HAVE ISSUED A GALE WARNING FOR ALL OF THE LOWER TEXAS
COASTAL WATERS FROM 3 PM SUNDAY TO 6 AM MONDAY FOR THE POTENTIAL
OF GALE CONDITIONS.

MONDAY THROUGH THURSDAY...THE SURFACE PGF WILL START TO WEAKEN ON
MON ALLOWING THE WINDS AND SEAS TO START TO DROP OFF. HOWEVER THE
SCA CONDITIONS WILL LIKELY LINGER THROUGHOUT MUCH OF THE DAY
ESPECIALLY OVER THE LOWER TEXAS GULF WATERS AS IT WILL TAKE SOME
TIME FOR THE SWELL ACTIVITY TO DROP OFF. THE MORE BENIGN MARINE
CONDITIONS WILL THEN LINGER ON INTO TUES AS WEAKER SURFACE RIDGING
PREVAILS OVER THE AREA. THIS BREAK IN THE HAZARDOUS MARINE
CONDITIONS WILL BE SHORT LIVED AS ANOTHER COLD FRONT WILL PUSH
THROUGH THE REGION ON WEDNESDAY WHICH WILL RESULT IN A
STRENGTHENING PGF ONCE AGAIN PUSHING THE WINDS AND SEAS BACK UP TO
SCA LEVELS LATER IN THE DAY.

&&

.FIRE WEATHER...AN ELEVATED FIRE WEATHER THREAT HAS BEEN HIGHLIGHTED
FOR THE REST OF THIS AFTERNOON AND AGAIN SUNDAY. FUELS ARE NOT
CONSIDERED CURED AT THE MOMENT... BUT WINDS AND RELATIVE HUMIDITY
VALUES WILL PROVIDE AN INCREASED THREAT OF WILDFIRE GROWTH AND
SPREAD. TWENTY FEET WINDS THIS AFTERNOON WILL BE IN THE 20 TO 30 MPH
RANGE ACROSS THE LOWER VALLEY AND LIKELY KENEDY AND BROOKS COUNTIES
AS WELL. HOWEVER...RELATIVE HUMIDITY VALUES WILL STILL BE QUITE HIGH
TODAY...WITH THE LOWEST VALUES BEING IN THE 40S ACROSS THE UPPER
VALLEY. A COLD FRONT WILL CAUSE A RAPID SHIFT IN WINDS FROM
SOUTHEAST TO NORTHWEST ON SUNDAY...WITH 20 FT WINDS OUT OF THE
NORTHWEST BEHIND THE FRONT INCREASING TO 25 TO 35 MPH ACROSS THE
UPPER VALLEY AND 15 TO 25 MPH NEARER THE COAST. RH VALUES WILL DROP
INTO THE 20S FOR ROUGHLY THE WESTERN TWO THIRDS OF THE AREA ON
SUNDAY. THIS COULD MEET FIRE DANGER STATEMENT CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  74  75  46  60 /  10  20   0   0
BROWNSVILLE          75  77  46  61 /  10  20   0   0
HARLINGEN            74  76  44  61 /  10  20   0   0
MCALLEN              72  73  45  63 /  10  20   0   0
RIO GRANDE CITY      69  71  42  62 /  10  20   0   0
SOUTH PADRE ISLAND   73  74  49  60 /  10  20   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 AM CST SUNDAY FOR TXZ250-251-253>257.

GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST SUNDAY FOR GMZ130-132-135-
     150-155.

     GALE WARNING FROM 3 PM SUNDAY TO 6 AM CST MONDAY FOR GMZ130-132-
     135-150-155-170-175.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR GMZ170-175.

     SMALL CRAFT ADVISORY FROM 3 AM TO 3 PM CST SUNDAY FOR GMZ170-175.

     GALE WARNING FROM 9 PM THIS EVENING TO 3 AM CST SUNDAY FOR
     GMZ170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...63
Hazardous weather outlook, Dec 26, 4:20 AM CST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
420 AM CST SAT DEC 26 2015

TXZ248>257-271030-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
420 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT

MID AND LOWER VALLEY WIND: SOUTH SOUTHWEST WINDS WILL RAPIDLY
INCREASE BETWEEN 9 AM AND NOON TODAY AND WILL REACH 30 TO 40 MPH
WITH GUSTS TO 45 MPH IN EXPOSED LOCATIONS FOR MUCH OF THE
AFTERNOON AND MOST OF THE NIGHT. MINOR DAMAGE WILL BE POSSIBLE TO
LOOSE LIGHTWEIGHT ITEMS LEFT OUTDOORS.

UPPER VALLEY WIND: SOUTH WINDS WILL RAPIDLY INCREASE BETWEEN 9 AM
AND NOON SATURDAY AND REACH 20 TO 30 MPH WITH GUSTS TO 35 MPH IN
EXPOSED LOCATIONS FOR MUCH OF THE AFTERNOON AND MOST OF THE NIGHT.
MINOR DAMAGE IS POSSIBLE TO LOOSE LIGHTWEIGHT ITEMS LEFT OUTDOORS.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDS WILL SHIFT FROM THE NORTHWEST SUNDAY...AT 30 TO 40 MPH WITH
HIGHER GUSTS...AND WILL CONTINUE AT 20 TO 35 MPH OVERNIGHT.

MONDAY WIND CHILL: THE COMBINATION OF GUSTY NORTHWEST WINDS AND
TEMPERATURES FALLING TO THE LOWER 40S WILL BRING WIND CHILL INDEX
VALUES TO BETWEEN 30 AND 36 DEGREES BY DAYBREAK MONDAY...CONTINUING
THROUGH 9 AM.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE THROUGH THE
PERIOD...EXCEPT FOR A BRIEF RETURN TO A LOW RISK ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-271030-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
420 AM CST SAT DEC 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS WITH HIGHER GUSTS
THIS AFTERNOON...AND 25 TO 30 KNOTS WITH SOME GALE FORCE GUSTS
TONIGHT. LAGUNA WATERS WILL BECOME ROUGH TO VERY ROUGH WITH WAVES
UP TO 3 FEET IN THE CENTER CHANNEL TONIGHT...AND GULF SEAS WILL
REACH 10 FEET OR MORE TONIGHT. THESE CONDITIONS WILL BE VERY
DANGEROUS FOR SMALL CRAFT OPERATORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY THROUGH MONDAY: VERY TO EXTREMELY DANGEROUS CONDITIONS FOR
SMALL CRAFT WILL BE LIKELY. WINDS WILL SHIFT FROM THE NORTHWEST
AND INCREASE NEAR OR ABOVE GALE FORCE BY LATE AFTERNOON AND
CONTINUE THROUGH EARLY MONDAY BEFORE GRADUALLY DIMINISHING TO 20
TO 25 KNOTS MONDAY AFTERNOON...AND QUICKLY BELOW 20 KNOTS MONDAY
NIGHT. VERY ROUGH WATERS ARE EXPECTED ON THE LAGUNA MADRE...AND
SEAS WILL CONTINUE AT 8 TO 12 FEET...UP TO 14 FEET BEYOND 20
NAUTICAL MILES OFFSHORE SUNDAY NIGHT THROUGH MONDAY.

WEDNESDAY NIGHT THROUGH FRIDAY: NORTHEAST WINDS WILL INCREASE TO
20 TO 25 KNOTS AND SEAS WILL BUILD TOWARD 7 FEET OR MORE...
FURTHER INCREASING TOWARD 8 TO 11 FEET BY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 8:46 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more57 hr
Dec 25, 9:56 PM CSTSmall Craft AdvisoryBRO38 hr
Dec 26, 3:28 AM CSTGale WatchBRO12 hr
Dec 26, 3:28 AM CSTSmall Craft AdvisoryBRO33 hr
Dec 26, 3:49 PM CSTGale WarningBRO41 hr

Nearby

Gale Warnings in Texas, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.